The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
Rollover images to visit our other forums!
  • Email Email
  • Glossary Glossary

Very concerned
Nov 10, 2004

Hi, my husband is HIV poz and is currently undergoing another 18 month treatment for Hep C with Pegasus and copegus after failing 48 week treatment with Peg Intron. He has tachycardia and has been experiencing chest pains at night. His family doctor prescribed something to slow his heart rate down. He is also scheduled to see a cardiologist. Also, he is scheduled for a full checkup, colonoscopy, prostate, etc. Is a colonoscopy safe to do at this time since he is underoging treatment for Hep C? And are heart medications safe to take on top of the other medications is doing? Please respond. Very concerned. Thank you.

Response from Dr. Dieterich

Both colonoscopy and heart medications should be fine to take while on interferon. Sounds like he is getting good care. Wish him luck this time! DTD

Follow up - HBV DNA Negative Elevated ALT and AST
Am I cured?

  • Email Email
  • Glossary Glossary



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint